You're ALWAYS a loyal brother here on the forum --- I have been thinking about
you, knowing you were starting your official membership in THE CHEMO CLUB. The club is growing bigger --- more and more of us here all the time.
Your story resonated with me --- my oncologist is caring and proactive beyond all words --- lifeline and savior are the best words to describe him ---
That being said --- wouldn't you know it --- my first chemo treatment coincided with the first week of a new school year in August --- I'm an elementary school teacher and that year, we had 800 youngsters in my school building --- my oncologist went into protective OVERDRIVE and wanted me to wear a germ mask all day, while teaching school --- that, I voted DOWN --- it's the only time I have not followed his wishes --- he understood --- he had visions of strep throat, fever, and flu running rampant with me being together with 800 school kids in the same building ... miraculously, I never caught any germs during my series of treatments ... fortunate, I know ...
From there, my oncologist gave me a thermometer and asked me to check my temperature frequently, as a strong precaution --- he insisted that if my temperature ever reached 100 degrees, he considered that an emergency, and that I was to get back to the hospital without delay --- luckily, I never did experience fever ---
I'm thankful you paid careful heed to your symptoms and it sounds like you are truly on the ROAD TO RECOVERY --- I'm thankful for that, CaliJR --- they are going to take great care of you --- going through chemo does make us more CAUTIONARY during the series of treatments --- staying away from germs, washing our hands, getting proper rest, and on from there ...
I ALSO had the NEULASTA shot, to restore my immune system, just as you mentioned in your post --- yes, the tingling sensation that follows --- I assure you, it subsides ---
Sounds like you felt the notorious "chemo crash" experience --- like I've told my other health buddies who started chemo after I did --- "Brother --- feels like a mild hangover the morning after those fraternity parties in college, back in the day." That's the descript
ion that seems to resonate the most with them --- trying to be descript
As time goes along, we would all welcome your contribution to the "TAXOTERE SIDE EFFECTS" thread that many of the brothers here have worked on collectively --- each brother who adds onto that thread really helps "round out" the range of experiences that have helped others who are considering chemo treatments or just getting started ... so, jump on board that thread, as time allows. and add your experience to the thread, my friend ...
Can't wait for you to get back home --- your couch and recliner will be there waiting for you, I promise. You'll feel "good to go" once again --- a couple of days after the "chemo crash" came this sudden and noticeable SURGE of energy --- like a car battery starting on a cold winter's morning after you get out the jumper cables --- and my energy always RAMPED UP from there --- you'll get there, I promise.
Thoughts and BEST WISHES sent your way, CaliJR --- thinking of you right now !
I.S.U. CYCLONE TEAM FAN
PSA At Diagnosis In Year 2013 : 138
Initial Diagnosis: Advanced Prostate Cancer, With Metastases In Both Lungs
Age At Diagnosis: 48 years
ADT Treatments: LUPRON, FIRMAGON, and currently ZOLADEX
Subsequent Treatments: Chemotherapy Treatments (TAXOTERE) & now ZYTIGA
Additional Medical Consultant: Dr. Eugene KWON - Mayo Clinic
Current PSA: Consistently < 0.50, With Treatments Ongoing
Post Edited (ISU-CycloneFan) : 7/10/2016 12:40:47 PM (GMT-6)